Skip to main content
×
×
Home

NON-COMMUTATIVE LOCALIZATIONS OF ADDITIVE CATEGORIES AND WEIGHT STRUCTURES

  • Mikhail V. Bondarko (a1) and Vladimir A. Sosnilo (a1)
Abstract

In this paper we demonstrate that non-commutative localizations of arbitrary additive categories (generalizing those defined by Cohn in the setting of rings) are closely (and naturally) related to weight structures. Localizing an arbitrary triangulated category $\text{}\underline{C}$ by a set $S$ of morphisms in the heart $\text{}\underline{Hw}$ of a weight structure $w$ on it one obtains a triangulated category endowed with a weight structure $w^{\prime }$ . The heart of $w^{\prime }$ is a certain version of the Karoubi envelope of the non-commutative localization $\text{}\underline{Hw}[S^{-1}]_{\mathit{add}}$ (of $\text{}\underline{Hw}$ by $S$ ). The functor $\text{}\underline{Hw}\rightarrow \text{}\underline{Hw}[S^{-1}]_{\mathit{add}}$ is the natural categorical version of Cohn’s localization of a ring, i.e., it is universal among additive functors that make all elements of $S$ invertible. For any additive category $\text{}\underline{A}$ , taking $\text{}\underline{C}=K^{b}(\text{}\underline{A})$ we obtain a very efficient tool for computing $\text{}\underline{A}[S^{-1}]_{\mathit{add}}$ ; using it, we generalize the calculations of Gerasimov and Malcolmson (made for rings only). We also prove that $\text{}\underline{A}[S^{-1}]_{\mathit{add}}$ coincides with the ‘abstract’ localization $\text{}\underline{A}[S^{-1}]$ (as constructed by Gabriel and Zisman) if $S$ contains all identity morphisms of $\text{}\underline{A}$ and is closed with respect to direct sums. We apply our results to certain categories of birational motives $DM_{gm}^{o}(U)$ (generalizing those defined by Kahn and Sujatha). We define $DM_{gm}^{o}(U)$ for an arbitrary $U$ as a certain localization of $K^{b}(Cor(U))$ and obtain a weight structure for it. When $U$ is the spectrum of a perfect field, the weight structure obtained this way is compatible with the corresponding Chow and Gersten weight structures defined by the first author in previous papers. For a general $U$ the result is completely new. The existence of the corresponding adjacent $t$ -structure is also a new result over a general base scheme; its heart is a certain category of birational sheaves with transfers over $U$ .

Copyright
Footnotes
Hide All

Theorem 0.1 and Theorem 4.2.3 were proven under support of the Russian Science Foundation grant no. 14-21-00035. The research was also supported by RFBR grant no. 15-01-03034-a. Besides, the first author was supported by RFBR (grants no. 14-01-00393-a) and by Dmitry Zimin’s Foundation ‘Dynasty’; the second author was supported by the Chebyshev Laboratory (Department of Mathematics and Mechanics, St. Petersburg State University), by JSC ‘Gazprom Neft’, and by the Saint-Petersburg State University research grant no. 38.37.208.2016.

Footnotes
References
Hide All
1. Balmer, P. and Schlichting, M., Idempotent completion of triangulated categories, J. Algebra 236(2) (2001), 819834.
2. Beilinson, A., Bernstein, J. and Deligne, P., Faisceaux pervers, Asterisque 100 (1982), 5171.
3. Bondarko, M. V., Differential graded motives: weight complex, weight filtrations and spectral sequences for realizations; Voevodsky vs. Hanamura, J. Inst. Math. Jussieu v.8(1) (2009), 3997. see also arXiv:math.AG/0601713.
4. Bondarko, M. V., Weight structures vs. t-structures; weight filtrations, spectral sequences, and complexes (for motives and in general), J. K-theory 6(03) (2010), 387504. see also arXiv:0704.4003.
5. Bondarko, M. V., Motivically functorial coniveau spectral sequences; direct summands of cohomology of function fields, Doc. Math. (2010), 33117. see also arXiv:0812.2672.
6. Bondarko, M. V., -motivic resolution of singularities, Compos. Math. 147(5) (2011), 1434–1446.
7. Bondarko, M. V., Gersten weight structures for motivic homotopy categories; direct summands of cohomology of function fields and coniveau spectral sequences, Preprint, 2013, arXiv:1312.7493.
8. Bondarko, M. V., Weights for relative motives: relation with mixed complexes of sheaves, Int. Math. Res. Not. IMRN 2014(17) (2014), 47154767, see also arXiv:1007.4543.
9. Bondarko, M. V. and Ivanov, M. A., On Chow weight structures for cdh-motives with integral coefficients, Algebra i Analiz 27 (2015), 1440, see also arXiv:1506.00631.
11. Cisinski, D.-C. and Deglise, F., Triangulated categories of mixed motives, Preprint, 2009, arXiv:0912.2110v3.pdf.
12. Cohn, P. M., Free Rings and Their Relations, 2nd ed. (Academic Press, London & New York, 1985). xxii + 588 pp.
13. Dwyer, W. G., Noncommutative localization in homotopy theory, in Non-commutative Localization in Algebra and Topology, London Mathematical Society Lecture Note Series, Volume 330, pp. 2439 (Cambridge University Press, Cambridge, 2006).
14. Fornasiero, M., Projective version of Malcolmson’s criterion, Ann. Univ. Ferrara, Sci. Mat. 48(1) (2002), 119131.
15. Gabriel, P. and Zisman, M., Calculus of Fractions and Homotopy Theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, Volume 35 (Springer-Verlag New York, Inc., New York, 1967).
16. Gerasimov, V.N., Localization in associative rings, Siberian Math. Zh. 23–6 (1982), 3654. (Russian).
17. Hébert, D., Structures de poids á la Bondarko sur les motifs de Beilinson, Compos. Math. 147(5) (2011), 14471462.
18. Ivorra, F., Réalisation l-adique des motifs triangulés géométriques. I, Doc. Math. 12 (2007), 607671.
19. Kahn, B. and Sujatha, R., (with appendices by Jean-Louis Colliot-Thélène and Ofer Gabber), Birational geometry and localization of categories, Documenta Mathematica, Extra Volume: Alexander S. Merkurjev’s Sixtieth Birthday, 277–334, 2015.
20. Kahn, B. and Sujatha, R., Birational motives, I: pure birational motives, Preprint, 2009, arXiv:0902.4902v5.pdf.
21. Kahn, B. and Sujatha, R., Birational motives, II: triangulated birational motives, Preprint, 2015, arXiv:1506.08385.
22. Malcolmson, P., Construction of Universal Matrix Localizations, Lecture Notes in Mathematics, Volume 951, pp. 117132 (Springer, Berlin, Heidelberg, 1982).
23. Neeman, A., Triangulated Categories, Annals of Mathematics Studies, Volume 148 (Princeton University Press, Princeton, 2001). viii+449 pp.
24. Neeman, A. and Ranicki, A., Noncommutative localisation in algebraic K-theory I, Geom. Topol. 8 (2004), 13851425.
25. Pauksztello, D., Compact cochain objects in triangulated categories and co-t-structures, Cent. Eur. J. Math. 6(1) (2008), 2542.
26. Positselski, L., Mixed Artin-Tate motives with finite coefficients, Mosc. Math. J. 11(2) (2011), 317402.
27. Schofield, A. H., Representation of Rings Over Skew Fields, London Mathematical Society Lecture Note Series, Volume 92 (Cambridge University Press, Cambridge, 1985). xii+223 pp.
28. Sosnilo, V.A., Weight structures in localizations (revisited) and the weight lifting property, Preprint, 2015, arXiv:1510.03403.
29. Voevodsky, V., Triangulated categories of motives over a field, in Cycles, Transfers and Motivic Homology Theories (ed. Voevodsky, V., Suslin, A. and Friedlander, E.), Annals of Mathematical Studies, Volume 143, pp. 188238 (Princeton University Press, Princeton, 2000).
30. Wildeshaus, J., Chow motives without projectivity, Compos. Math. 145(5) (2009), 11961226.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the Institute of Mathematics of Jussieu
  • ISSN: 1474-7480
  • EISSN: 1475-3030
  • URL: /core/journals/journal-of-the-institute-of-mathematics-of-jussieu
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed